Central limit theorem for first-passage percolation time across thin cylinders

Sourav Chatterjee, Partha S. Dey

Research output: Contribution to journalArticlepeer-review

Abstract

We prove that first-passage percolation times across thin cylinders of the form [0, n] × [-h n, h n]d-1 obey Gaussian central limit theorems as long as h n grows slower than n 1/(d+1). It is an open question as to what is the fastest that h n can grow so that a Gaussian CLT still holds. Under the natural but unproven assumption about existence of fluctuation and transversal exponents, and strict convexity of the limiting shape in the direction of (1, 0, ..., 0), we prove that in dimensions 2 and 3 the CLT holds all the way up to the height of the unrestricted geodesic. We also provide some numerical evidence in support of the conjecture in dimension 2.

Original languageEnglish (US)
Pages (from-to)613-663
Number of pages51
JournalProbability Theory and Related Fields
Volume156
Issue number3-4
DOIs
StatePublished - Aug 1 2013
Externally publishedYes

Keywords

  • Central limit theorem
  • Cylinder percolation
  • First-passage percolation

ASJC Scopus subject areas

  • Analysis
  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Central limit theorem for first-passage percolation time across thin cylinders'. Together they form a unique fingerprint.

Cite this